What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 20, 1:50 AM CST, 14 minutes earlier. Its key messages:
- Showers and storms will increase in coverage as they continue to move across North and Central Texas this morning. Some storms could produce small hail, gusty winds, and heavy rain.
- Widespread showers and storms are expected this afternoon and night. The main threat will be heavy rain and flooding, particularly for areas that receive both rounds of heavy rain. Some storms could become strong to marginally severe.
- Additional storm chances return late this weekend into early next week that could lead to additional flooding.
Area forecast discussion, Nov 20, 1:50 AM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
150 AM CST Thu Nov 20 2025
...New SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
- Showers and storms will increase in coverage as they continue to
move across North and Central Texas this morning. Some storms
could produce small hail, gusty winds, and heavy rain.
- Widespread showers and storms are expected this afternoon and
night. The main threat will be heavy rain and flooding,
particularly for areas that receive both rounds of heavy rain.
Some storms could become strong to marginally severe.
- Additional storm chances return late this weekend into early
next week that could lead to additional flooding.
&&
.SHORT TERM...
(Today and tonight)
Issued at 1258 AM CST Thu Nov 20 2025
While the parent closed low of our mid-late week storm system
remains centered over northwest Mexico (specifically Baja
California and Sonora), minute shortwaves ejecting out ahead into
the Southern Plains are spreading enough lift to promote SW-NE
moving showers and thunderstorms in portions of North and Central
Texas as of midnight. Showers and storms will continue to develop
through the morning hours, mainly impacting the northwestern two-
thirds of our CWA with this first wave. The overall severe threat
with this wave is low, however, we cannot rule out small hail,
gusty winds, and heavy rain with any more robust storm that is
able to over-perform. The tornado threat through this morning
continues to be low as our low-level wind fields remains
unfavorable.
The upper low to our west will continue to move east over the
rest of today, continuing to spread increased lift across the
region. Additional convective development is expected late this
morning and early afternoon just to our west along the
dryline/Pacific front as shortwaves continue to eject out of the
parent low. As showers and storms develop along the front, favored
storm mode will be messy clusters and lines. Over the course of
this afternoon and evening the Pacific front and associated
convection will be ushered east as the upper low swings into the
TX/OK Panhandles. Additionally, some storms could become strong to
severe with small hail and strong winds. The tornado potential is
currently low, but will need to be more closely watched this
afternoon and evening as low-level wind fields are a bit more
favorable during this time period.
With multiple waves of showers and storms expected over the next
24-36 hours, training convection from this afternoon's wave will
increase the expected flooding threat. This is particularly true
for areas that will receive heavy rain from any of the ongoing
(early-mid morning) activity, as well as any low-lying or flood-
prone spots. All in all, those that receive both waves of storms
and/or training convection will likely see rainfall totals of 1-2"
with isolated spots up to 4". Those that see more isolated
coverage of rain through Friday will have lower rainfall totals,
respectively. The Flood Watch remains in effect until midnight
tonight for western portions of Central Texas, but may need be
expanded in area to the north/northeast later this morning.
The bulk of convection will continue east overnight into Friday,
with this activity expected to exit into East Texas just after
midnight. Lingering showers and storms will be possible in
portions of our East and Central Texas counties through the first
half of Friday as the Pacific front exits the region. The system's
true cold front will not breach our Red River counties until late
in the day on Friday, so expect afternoon highs to peak in the
70s.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 1258 AM CST Thu Nov 20 2025
The aforementioned cold front will slide through as we head into
this upcoming weekend, bringing cooler afternoon temperatures in
the 60s and 70s. To our west, another closed low will swing from
the Desert Southwest into the Southern Plains over the end of the
weekend into next week, signifying another period of increased
rain chances early-mid next week. There is still uncertainty
regarding exact rain amounts and locations of highest rainfall
totals, as this will be dependent on the location of surface
cyclogenesis. Latest long-range guidance is now pushing this
surface feature further north (which would lead to lower rainfall
totals), compared to previous model runs that had the surface low
developing overtop North and Central Texas (had higher forecast
totals). This will need to be watched as we head through this week
when higher resolution guidance begins to pick this time period
up. Similar to the pattern in the short term forecast above, the
system's cold front will likely move through sometime midweek at
the end of the forecast period, bringing another drop in
temperatures to be thankful for.
&&
.AVIATION...
(06Z TAFS)
Issued at 1258 AM CST Thu Nov 20 2025
Scattered showers and storms will continue to impact the D10
airports, but will likely skirt north and west of ACT this
morning. Within any storm, expect MVFR to IFR vis, frequent
lightning, heavy rain, and potentially small hail or erratic,
gusty winds. MVFR cigs will spread across the region through the
rest of the morning hours, with IFR cigs possible at ACT near
daybreak. After this first wave of activity moves off to the
northeast, there will be a lull at the TAF sites over the late
morning and afternoon as well as a period of improved flying
conditions. Another round of showers and storms moves over the
airports beginning at 22/23Z, and will last through 04/05Z, with
MVFR cigs quickly returning at the end of the TAF period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 75 62 77 53 / 90 90 20 0
Waco 78 63 77 53 / 80 90 40 10
Paris 75 62 75 50 / 90 90 30 0
Denton 74 57 75 47 / 90 80 20 0
McKinney 75 61 76 50 / 90 90 20 0
Dallas 76 63 77 54 / 90 90 30 0
Terrell 78 63 78 51 / 80 90 40 10
Corsicana 81 66 79 55 / 60 80 50 10
Temple 79 62 79 53 / 70 80 50 10
Mineral Wells 76 56 79 47 / 90 80 10 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for TXZ141>144-156>159.
&&
SHORT TERM...Prater
LONG TERM....Prater
AVIATION...Prater
In the hours before
Special weather statement, Nov 20, 12:13 AM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1213 AM CST Thu Nov 20 2025
TXZ091-200715-
Montague TX-
1213 AM CST Thu Nov 20 2025
...A strong thunderstorm will impact portions of central Montague
County through 115 AM CST...
At 1213 AM CST, Doppler radar was tracking a strong thunderstorm near
Bellevue, or 12 miles northwest of Bowie, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Nocona around 1230 AM CST.
Lake Nocona around 1240 AM CST.
Other locations impacted by this storm include Spanish Fort,
Stoneburg, Belcherville, Bonita, Capps Corner, Montague, Ringgold,
Illinois Bend, and Nocona Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3398 9763 3395 9759 3392 9760 3390 9758
3391 9748 3370 9748 3355 9798 3389 9798
3385 9787 3386 9783 3388 9782 3388 9780
3390 9780 3390 9778 3392 9778 3391 9776
3394 9776 3394 9773 3399 9768
TIME...MOT...LOC 0613Z 243DEG 30KT 3371 9797
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HernandezSpecial weather statement, Nov 20, 1:09 AM CST, 55 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
109 AM CST Thu Nov 20 2025
TXZ092-200745-
Cooke TX-
109 AM CST Thu Nov 20 2025
...A strong thunderstorm will impact portions of northwestern Cooke
County through 145 AM CST...
At 109 AM CST, Doppler radar was tracking a strong thunderstorm over
St. Jo, or 14 miles east of Nocona, moving east at 45 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lake Muenster around 115 AM CST.
Hubert H Moss Lake around 120 AM CST.
Other locations impacted by this storm include Marysville, Bulcher,
Sivells Bend, and Illinois Bend.
This includes Interstate 35 near mile marker 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3386 9717 3383 9720 3380 9721 3376 9719
3372 9714 3368 9725 3365 9749 3391 9748
3383 9746 3382 9743 3382 9737 3388 9733
3386 9733 3386 9726 3391 9721
TIME...MOT...LOC 0709Z 254DEG 39KT 3372 9749
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
HernandezSpecial weather statement, Nov 20, 1:41 AM CST, 23 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
141 AM CST Thu Nov 20 2025
TXZ129-130-141-200815-
Comanche TX-Erath TX-Eastland TX-
141 AM CST Thu Nov 20 2025
...Strong thunderstorms will impact portions of southwestern Erath,
southeastern Eastland and northwestern Comanche Counties through 215
AM CST...
At 141 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Rising Star to 7 miles north of Blanket.
Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Gorman around 155 AM CST.
De Leon and Proctor Lake around 200 AM CST.
Other locations impacted by these storms include Kokomo, Sidney,
Okra, Duster, Bunyan, Comyn, Downing, Rucker, Van Dyke, and Beattie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3242 9849 3206 9831 3187 9878 3214 9897
TIME...MOT...LOC 0741Z 242DEG 35KT 3213 9888 3193 9878
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HernandezSpecial weather statement, Nov 20, 1:44 AM CST, 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
144 AM CST Thu Nov 20 2025
TXZ116-117-200815-
Palo Pinto TX-Parker TX-
144 AM CST Thu Nov 20 2025
...A strong thunderstorm will impact portions of northern Parker and
southeastern Palo Pinto Counties through 215 AM CST...
At 144 AM CST, Doppler radar was tracking a strong thunderstorm 9
miles east of Lake Palo Pinto, or 10 miles southwest of Mineral
Wells, moving northeast at 40 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Mineral Wells around 150 AM CST.
Cool and Lake Mineral Wells around 155 AM CST.
Other locations impacted by this storm include Brock Junction, Adell,
Peaster, Bennett, Advance, Authon, New Salem, Millsap, Garner, and
Brazos.
This includes Interstate 20 between mile markers 382 and 407.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3300 9790 3300 9783 3279 9766 3256 9816
3270 9830
TIME...MOT...LOC 0744Z 236DEG 37KT 3269 9815
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
HernandezNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1299908, 1299921, 1301299, 1299911, 1299912, 1299915, 1299919, 1299920, 1300291, 1300292, 1300296, 1300293, 1300294, 1300295, 1301300, 1301301, 1299826, 1301302, 1301304, 1301303.